CLL Support Association

Imbruvica and Food Issues

My husband is starting His 4th month of Imbruvica and eating is becoming a real problem. Nothing seems to taste good to him, and once he's eaten whatever, he seems to not want it next time around. He seems to get an upset stomach as well after eating. It seems to be worse than his chemo experiences with food. Has anyone else had food / eating related issues while on Imbruvica?

8 Replies
oldestnewest

What time of day is he taking the capsules? What meals are effected? Try changing the time of day he takes the pills, I found that 4 pm worked best for me...

Don't take the pills with food...

~chris

Reply

I'm on my 3rd month on imbruvica and not quite the lack of taste, but definitely noticing digestive issues, like a weird heartburn and what feels like irritation of the esophagus and some difficulty swallowing. Hopefully it wont progress to more than that. Also trying to figure out best time to take. Was taking it at night but switched to morning thinking that moving around during the day, will help my body digest the meds (?).

Reply

I am entering my 4th month on Imbruvica and have constipation one week and diarrhea the next and gastritis problems even though I drink 8 glasses of water each day. And yes food doesn't have any taste so though I am hungry I am losing weight because nothing really tastes good. Also have had full body rash for a week and achy joints for a week or two now just gastritis and appetite problems.

Reply

Oh wow....this caught me off guard cause I didn't know it was from a year ago, so, I didn't recognize it and thought maybe someone had "hacked" my profile...lol!

But yes, I was fairly new to Ibrutinib and maybe was trying to attribute some of my digestive issues to it, but the truth is I've had digestive problems for decades now and I think some have been made worse by my abuse of sugar, which maybe causes candida and IBS issues.

I've been trying to cut down but have not been able to give it up altogether.

Don't know anything about your background but I hope you start feeling better soon. Maybe see a Gastro or Dietitian to help determine issues?

Best regards.

Reply

Hi,

Sorry to hear about your husband's problems. I've not had any difficulties with taste of food or eating generally whilst on Ibrutinib - rather the opposite. Weight gain is my issue. Refusing to go up a size though!

C

Reply

I had a problem with indigestion and a bloating feeling in the first few months of Ibrutinib but after I took the pills with food 3 times a day and drank the enormous amount of water the clinicians suggested, thankfully these symptoms disappeared. The water is to flush out all the dead lymphocytes and when this settles down, the problems should also.

Reply

Ibrutinib is to be taken 3 pills once a day without food. These are the recommendations...

imbruvica.com/docs/librarie...

Reply

I wonder whether these recommendations are recent? I found the side effects with digestion were definitely minimised by taking Ibrutinib with food although of course everyone's different. In the early days the drug companies suggested having a break from the drug if there were any problems in the first few months. Now they say the opposite after feedback from patients they say do not have a break in the first few months, just continue taking it. It seems we're all on a learning curve with these KIDs.

1 like
Reply

You may also like...